Jump to content
ELLY

Elly: Sertraline/Zoloft withdrawal or relapse

Recommended Posts

ELLY

I'm hoping for some reassurance or advice. I began tapering off sertraline at the end of July after 2.5 years on it.  I was doing ok, generally, with some emotional ups and downs.  I decided to come off them and was coping after my last pill which was about 2 weeks ago, but last week I started to fall back into depression again and this week I can't stop crying and am feeling progressively hopeless.  I can't work out if this is still my body adjusting or if this is a relapse, but I really don't want to go back on them!  Id love to hear some other experiences.... How long could Withdrawel last after my final dosage, even though I tapered very slowly?  

Share this post


Link to post
ChessieCat

Hi Elly and welcome to SA,

 

What you are experiencing are withdrawal symptoms from stopping the drug too quickly.  These drugs change our brain and they become physiologically dependent on it.  Not physically like nicotine or caffeine.

 

The only known way to reduce the withdrawal symptoms is to reinstate the drug which your brain has adapted to.  Because you have only been off for 2 weeks reinstating will most likely be successful.  Reinstatement is best done as soon as withdrawal symptoms appear.  The longer you leave it the less likely it is to be successful.

 

Q:  Did you taper the drug?  If yes, post about how you tapered.

 

Many members feel the same as you about not wanting to go back on the drug.  However, withdrawal can last months and sometimes years and it can get worse.  Some members have had to leave their jobs, some have had to move in with relatives and some have become bed bound.

 

My own experience was trying to reduce my Pristiq from 100mg to 50mg.  I suffered very bad cog fog for 3 weeks and at the end of the 3 weeks I was unable to type.  Because I have been a typist for 40+ years I knew that something was wrong.  Thankfully I had joined SA a few days before this happened and they had suggested taking extra Pristiq.  When I couldn't type I did this and after about 4 hours my head was clearing and I was able to type again.  Since then I have been tapering successfully with minimal withdrawal symptoms and am now down to 17mg.

 

We ask all members to complete a drug signature which will show below every post you make.  Please following these instructions to create a signature in the preferred format.  Please update it whenever you make a change:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Here are some links for you to read.  Please read Post #1 of the reinstatement topic and let us know if you would like to do this.  These drugs are strong.  If you tapered the drug please do not go back on the original dose of the drug because it will probably be too much.  We can suggest a dose you could try:

 

Why taper by 10% of my dosage?

 

About reinstating and stabilizing to reduce withdrawal symptoms

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Zoloft (sertraline)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

Share this post


Link to post
Ali4

I went through the same and reinstated the drug, I am now stable and able to do a slow taper. Slow and steady will minimize withdrawal and make you able to function better. Ali 

Share this post


Link to post
ELLY

THanks to both of you for replying - am feeling very alone in this and your feedback means a lot.  I read the postings about reinstating the drug, and took 25mg this morning in desperation as I can't stop crying! I think I will cut in half again and take 12mg.  Ali, glad to hear you are stable.. Gives me some hope.  

Share this post


Link to post
Ali4

You will get there, trust me I know the feeling of " is this ever going to end " it will all in time. Don't reinstate to your full dose it will be too much, start small and see if it relieves some of your symptoms. 

Share this post


Link to post
ChessieCat
3 hours ago, ELLY said:

took 25mg this morning in desperation as I can't stop crying! I think I will cut in half again and take 12mg

 

It is generally all right to reduce after only 1 dose.

 

Q:  What dose did you take last and on what date?

 

If you were taking 12mg and stopped about 1 month ago then you could reduce your dose even lower than 12mg.

 

Do not skip days. Skipping Days vs Every Day Dosing Graph

 

Please follow this example and make your signature easier to see at a glance.  Please add the DATE? when you stopped Zoloft and also lower DOSE? you decide to take .  Please also update it whenever you make a change.  Account Settings – Create or Edit a signature

 

mid 2015 to mid July 2017 - Zoloft 50mg

mid July - 50mg alternate days for 10 weeks

end Sept - 50mg every 3rd day for 1 week

start Oct - 25mg alternate days

stopped - DATE?

4 Nov - 25mg

5 Nov - DOSE?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.